FDA Commissioner Califf issued a statement: "The FDA remains committed to addressing the evolving complexities of the overdose crisis. As part of this work, the agency has used its regulatory authority to facilitate greater access to naloxone by encouraging the development of and approving an over-the-counter naloxone product to address the dire public health need." Opioid overdose antidote naloxone (NARCAN) is the first version of this life-saving nasal spray that the FDA has approved for over-the-counter sales nationwide, coming available in late summer.
Once this takes effect in late July or August, everyone will have access to this lifesaving nasal spray over the counter (OTC) and can help reduce opioid overdose deaths across the nation. You see, when someone overdoses on opioid prescription drugs, or fentanyl, or a combination of both (very common as sold on the streets), anyone can simply spray NARCAN up their nasal passage and have about a 90 percent chance of reviving them and saving their life. The victim does NOT have to inhale it, and it is a harmless spray, so nobody has to worry about giving it to someone they thought OD'd on opioids, but did not. Meaning, if someone passes out because they are drunk, or hit their head, or took some sleeping pills, NARCAN is not dangerous.
Plus, emergency services like an ambulance, firefighters, or even police usually do not arrive for about 7 to 10 minutes, at best, and by that time, the person who overdosed on opioids is already dead, without NARCAN. That's why it's so important for the FDA to have approved this OTC, so people can just keep it with them wherever they go, and be able to save someone in an instant's notice.
An EpiPen is epinephrine that serves as an emergency vasoconstrictor and blood pressure support tool that can treat severe asthma attacks and allergic reactions (including anaphylaxis) in emergency situations, thus saving lives. Most teachers and daycare employees know about this and have one handy in their desk or cabinet for such an occurrence, that is not too uncommon these days. Well, the same can be said for kids, teens, and young adults overdosing (mostly accidentally) on opioids. Since so many prescription painkillers contain opioids, and are SO easy to get prescribed, they are often later sold on the street, in schools, and at bars and clubs.
Not only is heroin, whether it's diluted or not, super dangerous and highly addictive, but now most of it is laced with fentanyl, said to be 50 to 100 times stronger than heroin itself. Anyone who is trying this for the first time will likely die of an overdose. Plus, many kids and teens have NO CLUE they're even getting fentanyl, as they think they're just taking someone else's ADHD medication, or a couple 'mollies', or even a line of cocaine.
That's why NARCAN should be available everywhere, at schools, pharmacies, daycare centers, in taxi cars (like Uber and Lyft), and in almost everyone's pocket who attends a bar, party, or club. Some people are even overdosing on fentanyl that is slipped into their drinks at a bar, like a rape drug.
NARCAN will come in a package of two 4-milligram doses, and if an overdose victim does not respond to the first dose within about 30 seconds, the person assisting recovery should give them a second dose. There is no risk in doing this. Overdoses can be reversed with a single dose, and there's a 90 percent chance or greater the victim is saved, even children or babies that might find the drug on a coffee table and think it's candy.
Just in the last 20 years, over a million Americans have died of drug overdoses, many of whom became addicted to opioids because their doctor prescribed them for pain. Talk about gateway drugs, these medical doctors are just glorified corporate drug dealers these days. In fact, opioid deaths are the LEADING CAUSE of accidental death in the nation. Who knew?
Tune your internet dial to NaturalMedicine.news for information on natural medicine that doesn't make you addicted to deadly drugs. Give your body a fighting chance.
Sources for this article include: